Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 45, NWS Fort Worth, TX

September 5, 2007Navarro County, Texas

NWS Fort Worth, TX issued this tornado warning at Sep 5, 2007, 7:32 AM CDT for Navarro County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2007, 7:32 AM CDT (12:32 UTC)
Expired
Sep 5, 2007, 8:00 AM CDT
In force
28 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 113 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 051232
TORFWD
TXC349-051300-
/O.NEW.KFWD.TO.W.0045.070905T1232Z-070905T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
732 AM CDT WED SEP 5 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL NAVARRO COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 800 AM CDT

* AT 732 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO 11 MILES SOUTHWEST OF RICHLAND...OR ABOUT 8
  MILES NORTH OF MEXIA...MOVING NORTHEAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  RICHLAND BY 755 AM CDT...

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

LAT...LON 3180 9658 3177 9651 3185 9632 3194 9642

$$
1 follow-up statement
000 
WWUS54 KFWD 051241
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
741 AM CDT WED SEP 5 2007

TXC349-051300-
/O.CON.KFWD.TO.W.0045.000000T0000Z-070905T1300Z/
NAVARRO TX-
741 AM CDT WED SEP 5 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR SOUTH
CENTRAL NAVARRO COUNTY...

AT 741 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO.  THIS TORNADO WAS LOCATED OVER EXTREME SOUTH
CENTRAL NAVARRO COUNTY...OR ABOUT 10 MILES NORTH OF MEXIA...MOVING
NORTHEAST AT 20 MPH.

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

LAT...LON 3184 9651 3181 9648 3190 9632 3195 9638

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Sep 5, 3:29 AM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Sep 5, 3:29 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
329 AM CDT WED SEP 5 2007

.DISCUSSION...
THE UPPER LEVEL TROUGH WILL BE LIFTING OUT TODAY. EARLY MORNING POPS
WILL REMAIN HIGH AS ACTIVITY SLIDES NORTHEAST WITH THE UPPER SUPPORT
AND TAPERS OFF WEST TO EAST FROM LATE MORNING ON. WILL LINGER SLIGHT
CHANCE POPS OVER THE EASTERN COUNTIES OVERNIGHT.

MOISTURE FROM HENRIETTE WILL MOVE THROUGH NORTHWEST MEXICO AND
SPREAD ACROSS WEST TEXAS AND OKLAHOMA THURSDAY AND FRIDAY AS IT
MERGES INTO THE WESTERLIES. THIS WILL KEEP OUR SKIES MOSTLY CLOUDY
INTO THE WEEKEND AND WILL LIKELY RESULT IN SCATTERED CONVECTION
ALONG THE RED RIVER FRIDAY AS A WEAK COLD FRONT NEARS. SOME OF THIS
MOISTURE WILL LINGER OVER THE REGION INTO NEXT WEEK...THUS WILL KEEP
LOW CHANCE POPS GOING OVER THE WEEKEND AND INTO NEXT WEEK FOR MAINLY
AFTERNOON CONVECTION. THE WEAK COLD FRONT SHOULD PUSH SOUTH OF THE
RED RIVER THIS SATURDAY AND MAY EVENTUALLY WORK DOWN INTO THE
I-20/30 CORRIDOR EARLY SUNDAY THEN LIFT OUT SUNDAY EVENING.

NEWEST MODEL RUNS SHOW THAT RIDGING ALOFT WILL DOMINATE OVER THE
REGION FIRST OF NEXT WEEK. WE EXPECT NEAR NORMAL TEMPERATURES MONDAY
AND TUESDAY WITH LITTLE MORE THAN A SLIGHT CHANCE OF AFTERNOON
CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  83  75  92  77  94 / 100  10  20  10  40
WACO, TX              85  75  92  77  92 /  90  10  20  10  10
PARIS, TX             80  72  91  73  91 / 100  20  40  10  40
DENTON, TX            84  75  92  75  95 / 100  10  20  10  40
MCKINNEY, TX          82  73  91  75  92 / 100  10  20  10  40
DALLAS, TX            83  75  91  76  93 / 100  10  20  10  30
TERRELL, TX           82  73  90  76  92 / 100  10  30  10  30
CORSICANA, TX         84  74  91  75  92 /  90  10  20  10  20
TEMPLE, TX            86  74  91  75  92 /  60  10  20  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

58/75
Hazardous weather outlook, Sep 5, 5:12 AM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
512 AM CDT WED SEP 5 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
512 AM CDT WED SEP 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED THUNDERSTORMS AND LOCALIZED MINOR FLOODING ARE POSSIBLE
THROUGH THIS AFTERNOON. NO SEVERE THUNDERSTORMS ARE EXPECTED TODAY OR
TONIGHT.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE FOR THUNDERSTORMS DAILY THROUGH TUESDAY. THE
POTENTIAL FOR SEVERE THUNDERSTORMS DURING THIS TIME PERIOD IS
LOW.

.SPOTTER INFORMATION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE REQUESTED FOR FLOODING POTENTIAL
THROUGH THIS AFTERNOON.

In the hours before

Local storm report, Sep 5, 6:18 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
618 AM CDT WED SEP 05 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     FLASH FLOOD      CLEBURNE                32.35N  97.41W
09/05/2007                   JOHNSON            TX   LAW ENFORCEMENT

            HWY 171 IN CLEBURNE COVERED WITH WATER...IMPASSABLE IN
            PLACES. MANY OF THE CITIES LOW WATER CROSSINGS ARE
            CLOSED.
Local storm report, Sep 5, 7:14 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
714 AM CDT WED SEP 05 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     FLASH FLOOD      5 N VENUS               32.50N  97.10W
09/05/2007                   JOHNSON            TX   EMERGENCY MNGR

            HIGH WATER RESCUE ON HWY 287 SOUTH OF MANSFIELD IN
            JOHNSON COUNTY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 6:07 AM CDTRiver Flood WarningFWDCoryell4 hr
Sep 5, 6:31 AM CDTFlash Flood WarningFWDJohnson119 min
Sep 5, 7:18 AM CDTFlash Flood WarningFWDTarrant117 min
Sep 5, 7:21 AM CDTFlash Flood WarningFWDEllis3 hr
Sep 5, 7:46 AM CDTFlash Flood WarningFWDBosque, Coryell, Hill, McLennan3 hr
Sep 5, 7:46 AM CDTTornado WarningFWDFreestone29 min
Sep 5, 7:57 AM CDTTornado WarningFWDNavarro33 min
Sep 5, 8:05 AM CDTFlash Flood WarningFWDNavarro3 hr
Sep 5, 8:38 AM CDTSpecial Weather StatementFWDHenderson37 min
Sep 5, 8:40 AM CDTSpecial Weather StatementFWDMcLennan35 min
Sep 5, 8:49 AM CDTRiver Flood WarningFWDNavarro72 hr
Sep 5, 8:49 AM CDTRiver Flood WarningFWDDallas11 hr
Sep 5, 8:49 AM CDTRiver Flood WarningFWDHenderson, Navarro3 days
Sep 5, 9:11 AM CDTFlash Flood WarningFWDHenderson4 hr
Sep 5, 9:15 AM CDTSpecial Weather StatementFWDMcLennan30 min
Sep 5, 9:48 AM CDTRiver Flood WarningFWDHunt, Rockwall10 hr
Sep 5, 10:06 AM CDTRiver Flood WarningFWDCoryell47 hr
Sep 5, 10:36 AM CDTSpecial Weather StatementFWDHenderson24 min
Sep 5, 11:05 AM CDTSpecial Weather StatementFWDHenderson25 min
Sep 5, 2:18 PM CDTRiver Flood WarningFWDCoryell6 hr
Sep 5, 2:37 PM CDTRiver Flood WarningFWDBosque, McLennan6 hr
Sep 5, 2:41 PM CDTRiver Flood WarningFWDHamilton6 hr

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.